Spectral invariance for certain algebras of pseudodifferential operators

Robert Lauter, Bertrand Monthubert, Victor Nistor

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


We construct algebras of pseudodifferential operators on a continuous family groupoid [formula omitted] that are closed under holomorphic functional calculus, contain the algebra of all pseudodifferential operators of order 0 on [formula omitted] as a dense subalgebra and reflect the smooth structure of the groupoid [formula omitted], when [formula omitted] is smooth. As an application, we get a better understanding on the structure of inverses of elliptic pseudodifferential operators on classes of non-compact manifolds. For the construction of these algebras closed under holomorphic functional calculus, we develop three methods: one using semi-ideals, one using commutators and one based on Schwartz spaces on the groupoid. One of our main results is to reduce the construction of spectrally invariant algebras of order 0 pseudodifferential operators to the analogous problem for regularizing operators. We then show that, in the case of the generalized ‘cusp’-calculi [formula omitted], [formula omitted], it is possible to construct algebras of regularizing operators that are closed under holomorphic functional calculus and consist of smooth kernels. For [formula omitted], this was shown not to be possible by the first author in an earlier paper. AMS 2000 Mathematics subject classification: Primary 35S05. Secondary 35J15; 47G30; 58J40; 46L87.

Original languageEnglish (US)
Pages (from-to)405-442
Number of pages38
JournalJournal of the Institute of Mathematics of Jussieu
Issue number3
StatePublished - Jul 2005

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Spectral invariance for certain algebras of pseudodifferential operators'. Together they form a unique fingerprint.

Cite this